Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2015, 3:42 PM EDT for 6 counties in Virginia. It was in force for 63 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 3:42 PM EDT (19:42 UTC)
- Expired
- Jun 18, 2015, 4:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, Campbell County, VA, City of Lynchburg, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:01 PM EDT | TSTM WND DMG | Falconerville, VA | AMHERST COUNTY 911 CENTER REPORTS THAT SEVERAL TREES WERE DOWN ON U.S. 29 NEAR FALCONERVILLE...PARTIALLY BLOCKING THE SOUTH BOUND LANE. |
| Jun 18, 4:10 PM EDT | TSTM WND DMG | 5 N Lynchburg City, VA | A TREE WAS BLOWN DOWN ONTO A POWER LINE. |
| Jun 18, 4:15 PM EDT | TSTM WND DMG | 5 Nnw Lynchburg City, VA | A TREE WAS BLOWN DOWN ALONG ELON ROAD. |
| Jun 18, 4:20 PM EDT | TSTM WND DMG | 4 Ne Lynchburg City, VA | A TREE WAS BLOWN DOWN ALONG OAK RIDGE COURT. |
| Jun 18, 4:20 PM EDT | TSTM WND DMG | 4 Ne Lynchburg City, VA | A TREE WAS BLOWN DOWN ONTO A HOUSE. |
| Jun 18, 4:20 PM EDT | TSTM WND DMG | 4 Nne Lynchburg City, VA | A TREE WAS BLOWN DOWN ONTO A POWERLINE ON ORCHARD DRIVE. |
| Jun 18, 4:23 PM EDT | HAIL 0.25 | 1 Sw Goode, VA | |
| Jun 18, 4:25 PM EDT | TSTM WND DMG | 1 Ne Lynchburg City, VA | A TREE WAS BLOWN DOWN ON KENMORE ROAD. |
| Jun 18, 4:25 PM EDT | TSTM WND DMG | 3 Ene Lynchburg City, VA | A TREE WAS BLOWN DOWN ONTO A HOME ON OLD WRIGHT SHOP ROAD. |
| Jun 18, 4:25 PM EDT | TSTM WND DMG | 4 Ne Lynchburg City, VA | A TREE WAS BLOWN DOWN ONTO A HOME ON ODINS BOW ROAD. |
| Jun 18, 4:30 PM EDT | TSTM WND DMG | 1 E Lynchburg City, VA | A TREE WAS BLOWN DOWN ON RIVER ROAD. |
| Jun 18, 4:30 PM EDT | TSTM WND DMG | 3 Ssw Lynchburg Airport, VA | WSET TV ROANOKE REPORTS THAT A LARGE TREE WAS DOWN NEAR THE INTERSECTION OF LAWYERS ROAD AND LYNBROOKE ROAD BLOCKING BOTH LANES OF LAWYERS ROAD AT THE TIME. |
| Jun 18, 4:30 PM EDT | TSTM WND DMG | Forest, VA | WSLS TV ROANOKE REPORTS THAT A LARGE TREE WAS DOWN ON ELKTON FARM ROAD IN FOREST. |
| Jun 18, 4:48 PM EDT | TSTM WND DMG | 1 E Lynchburg City, VA | TREE ON RIVER RD |
| Jun 18, 4:48 PM EDT | TSTM WND DMG | 4 Ne Lynchburg City, VA | OAK RIDGE CT TREE ON RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WUUS51 KRNK 181942 SVRRNK VAC009-019-023-031-163-680-182045- /O.NEW.KRNK.SV.W.0046.150618T1942Z-150618T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU JUN 18 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA... SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA... NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA... EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... THE CITY OF LYNCHBURG IN CENTRAL VIRGINIA... NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 445 PM EDT * AT 342 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDALIA... MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... LYNCHBURG... GLASGOW... BIG ISLAND... FOREST... AND BOONSBORO. THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3723 7919 3747 7966 3764 7949 3750 7896 TIME...MOT...LOC 1942Z 305DEG 26KT 3754 7947 HAIL...<.75IN WIND...60MPH $$ RS
3 follow-up statements
718
WWUS51 KRNK 181955
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT THU JUN 18 2015
VAC023-163-182004-
/O.CAN.KRNK.SV.W.0046.000000T0000Z-150618T2045Z/
ROCKBRIDGE VA-BOTETOURT VA-
355 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL ROCKBRIDGE AND EAST CENTRAL BOTETOURT COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3723 7919 3744 7960 3760 7939 3750 7896
TIME...MOT...LOC 1954Z 315DEG 22KT 3748 7943
$$
VAC009-019-031-680-182045-
/O.CON.KRNK.SV.W.0046.000000T0000Z-150618T2045Z/
AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-BEDFORD VA-
355 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN AMHERST...NORTH CENTRAL CAMPBELL AND NORTHEASTERN
BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...
AT 354 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEDALIA...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BIG ISLAND...
FOREST...
BOONSBORO...
AND COLEMAN FALLS.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3723 7919 3744 7960 3760 7939 3750 7896
TIME...MOT...LOC 1954Z 315DEG 22KT 3748 7943
HAIL...<.75IN
WIND...60MPH
$$
RS622
WWUS51 KRNK 182015
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT THU JUN 18 2015
VAC009-019-031-680-182045-
/O.CON.KRNK.SV.W.0046.000000T0000Z-150618T2045Z/
AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-BEDFORD VA-
415 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN AMHERST...NORTH CENTRAL CAMPBELL AND NORTHEASTERN
BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...
AT 414 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDALIA...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BIG ISLAND...
FOREST...
BOONSBORO...
AND COLEMAN FALLS.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3740 7953 3753 7941 3755 7920 3750 7896
3723 7919
TIME...MOT...LOC 2014Z 282DEG 19KT 3743 7944
HAIL...0.75IN
WIND...60MPH
$$
RS556
WWUS51 KRNK 182042
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT THU JUN 18 2015
VAC009-019-031-680-182052-
/O.EXP.KRNK.SV.W.0046.000000T0000Z-150618T2045Z/
AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-BEDFORD VA-
442 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AMHERST...NORTH
CENTRAL CAMPBELL AND NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF
LYNCHBURG WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS...AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3740 7953 3753 7941 3755 7920 3750 7896
3723 7919
TIME...MOT...LOC 2040Z 305DEG 26KT 3743 7944
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 18, 2:43 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT THU JUN 18 2015 .SYNOPSIS... UPPER LEVEL RIDGING ACROSS THE SOUTHEAST STATES WILL REMAIN IN PLACE FOR THE REMAINDER OF THIS WEEK. A WEAK FRONT NORTH OF THE AREA WILL OSCILLATE ACROSS THE REGION INTO THE WEEKEND AND BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY INTERACT WITH MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION BILL TO BRING MORE WIDESPREAD SHOWERS AND STORMS SATURDAY NIGHT AND EARLY SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 210 PM EDT THURSDAY... CONVECTION FIRING THIS AFTERNOON IN BANDS/CLUSTERS ASSOCIATED WITH UNIDIRECTIONAL WESTERLY FLOW CONVERGENCE ACROSS THE WEST IN ADVANCE OF WEAK SHORTWAVE ENERGY HEADING TOWARD THE OHIO VALLEY. THIS BASICALLY AROUND A REGION OF LITTLE COVERAGE BASICALLY INCLUDING THE NEW/ROANOKE VALLEYS AND POINTS EAST WHERE WESTERLY FLOW CONTINUES TO PUT A LID ON DEVELOPMENT. HOWEVER INSTABILITY REMAINS VERY HIGH EAST OF THE BLUE RIDGE SUPPORTED BY STRONG LOW LEVEL THETA-E RIDGING AND HIGH DCAPES. APPEARS AS THE WESTERLY FLOW WEAKENS WITH TIME INTO LATE AFTERNOON WILL SEE STORMS MIGRATE EAST WHERE THE BETTER SEVERE PULSE THREAT LOOKS TO EXIST. POPS THOUGH STILL TRICKY GIVEN LACK OF FORCING ALOFT AS MAINTAINING COVERAGE INTO THE EVENING A BIT MORE IFFY WITH MORE OF AN OUTFLOW DRIVEN SCENARIO LIKELY. THUS WILL MAINTAIN OVERALL CHANCE COVERAGE AND ATTEMPT TO INCLUDE SOME LIKELYS IN SPOTS PER TRENDS AT RELEASE. A BIT STRONGER SHORTWAVE ARRIVES ACROSS THE NW LATE TONIGHT WHICH COULD SUPPORT ANOTHER COMPLEX OF STORMS REACHING PARTS OF SE WEST VA AND THE HIGHLANDS WHERE WILL BOOST POPS TO HIGH CHANCE/LOW LIKELYS LATE. OTRW WILL MAINTAIN THE SEVERE MENTION INTO THIS EVENING FOR ALL SITES IN THE HWO WHILE TRENDING MORE PC/MUGGY WITH SOME PATCHY FOG AGAIN OVERNIGHT AND ONLY ISOLATED COVERAGE AFTER MIDNIGHT. LOWS AGAIN BASICALLY 65-72 WITH COOLER VALUES WHERE HEAVY RAINFALL DOES DEVELOP. WAVE PASSES TO THE NE EARLY FRIDAY ALLOWING THE FRONT TO THE NORTH TO SAG BACK SOUTH TOWARD THE REGION LATE IN THE DAY. A BIT MORE CLOUDS TO INIT ALONG WITH POSSIBLE EARLIER SHRA...AND LOWER 85H TEMPS SUPPORTS A BIT COOLER HIGHS WITH 80S MOST SECTIONS AND ONLY LOWER 90S SOUTH/SE. CONVECTIVE COVERAGE REMAINS A BIT MORE PROBLEMATIC GIVEN WEAK SUPPORT ALOFT...WESTERLY FLOW AND LESS INSTABILITY. APPEARS BEST CHANCES PER LATEST ENSEMBLE WOULD BE OVER THE FAR WEST AND PERHAPS ACROSS THE SOUTHERN TIER WHERE BETTER LOW LEVEL CONVERGENCE MAY DEVELOP WELL AHEAD OF THE SURFACE FRONT. SINCE HARD TO PINPOINT A MORE WIDESPREAD LOCATION FOR STORMS WILL BUMP POPS TO HIGHER CHANCE IN THOSE AREAS AND TRIM BACK TO LOWER POPS NORTH/NE CLOSER TO THE FRONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 130 PM EDT THURSDAY... A COLD FRONT WILL ENTER THE NORTHERN PARTS OF THE REGION FRIDAY NIGHT INTO SATURDAY BEFORE STALLING. THIS FEATURE WILL PROVIDE AN AREA OF FOCUS FOR A GREATER CONCENTRATION OF SHOWERS AND STORMS TO DEVELOP...IN ADDITION TO THE DIURNALLY BASED ACTIVITY THAT IS STILL EXPECTED TO BE ACROSS THE REGION. SATURDAY NIGHT INTO SUNDAY...AN UPPER LEVEL TROUGH/LOW WILL MOVE ALONG THE STALLED FRONT. THIS FEATURE WILL BE THE REMNANTS OF TROPICAL DEPRESSION BILL. ASSOCIATED WITH THE REMNANTS WILL BE A GENEROUS REGION OF TROPICAL MOISTURE...AND PROGGED WIND FIELDS AROUND IT AROUND 45 KTS AT 850 MB OVER THE REGION. THIS SCENARIO COULD SET THE STAGE FOR THE POTENTIAL FOR FLOODING RAINS...AND STRONG WINDS THAT COULD BRING DOWN TREES GIVEN HOW MOIST THE SURFACE MOISTURE WILL BECOME AROUND THE ROOT SYSTEMS WITH THE HEAVY PRECIPITATION. ALSO...STRONG SHEAR WILL BE LIKELY WITH ANY THUNDERSTORMS THAT FORM...INCREASING THE CHANCE FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY WITH ISOLATED SPIN UPS. BY SUNDAY NIGHT...THE AXIS OF THE UPPER TROUGH WILL BE OVER OR JUST EAST OF THE AREA. WESTERN AREAS MAY SEE A WINTER-LIKE PATTERN IN TERMS OF LOW CLOUDS AND UPSLOPE RAIN SHOWERS AND STORMS THANKS TO A CONTINUATION OF STRONG 850 MB WINDS ON THE BACKSIDE OF THE UPPER LOW...AND RESIDUAL LOW LEVEL MOISTURE. TEMPERATURES WILL TREND MILDER DURING THIS PORTION OF THE FORECAST...WITH READINGS ABOVE NORMAL. BY SUNDAY...HIGHS WILL AVERAGE 5 TO 10 DEGREES ABOVE NORMAL IN THE LOW TO MID 80S ACROSS THE MOUNTAINS AND LOW TO MID 90S ACROSS THE PIEDMONT. LOWS WILL AVERAGE AROUND 10 DEGREES ABOVE NORMAL WITH UPPER 60S ACROSS THE MOUNTAINS AND LOWER 70S ACROSS THE PIEDMONT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 230 PM EDT THURSDAY... THE GENERAL TREND OF THE UPPER LEVEL SYNOPTIC PATTERN TRANSITIONS INTO ONE WITH LOW PRESSURE OVER SOUTHEAST CANADA...AND A BUILDING RIDGE OVER THE MISSISSIPPI RIVER VALLEY REGION. IN BETWEEN...ACROSS OUR REGION...IS EXPECTED TO BE A PERSISTENT BAROCLINIC ZONE. GUIDANCE SUGGESTS THAT ALONG NORTHWEST FLOW BETWEEN THE RIDGE AND UPPER LOW WILL BE PERIODIC SHORTWAVE TROUGHS RIDING ALONG THE FLOW...EACH ONE EXPECTED TO PROGRESS INTO AND ACROSS THE REGION. THESE FEATURES WILL HELP INCREASE COVERAGE OF SHOWERS AND STORMS...IN ADDITION TO THE DIURNAL ACTIVITY THAT IS EXPECTED. THE GREATEST POTENTIAL WILL BE ACROSS THE WESTERN PARTS OF THE REGION. FOR NOW THE FORECAST WILL REFLECT THE GREATEST COVERAGE AS SCATTERED...BUT IF AN MCS IS AMONG ONE OF THESE FEATURES...COVERAGE WILL BE ON A LARGER SCALE. TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL BE WARMEST ON MONDAY...AND THEN TREND SLIGHTLY COOLER TUESDAY...AND THEN STAY AT SIMILAR LEVELS FOR HIGHS AND LOWS THE REMAINDER OF THE FORECAST PERIOD. FOR ALL TIME FRAMES...TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 1235 PM EDT THURSDAY... ANOTHER WARM MUGGY AFTERNOON IN STORE WITH AFTERNOON BUILD-UPS AND WIDELY SCATTERED THUNDERSTORMS RESULTING IN BRIEF MVFR TO IFR CONDITIONS ESPCLY OVER THE MOUNTAINS. ASIDE FROM THE THUNDERSTORM THREAT AND EARLY MORNING FOG...CONDITIONS TO REMAIN PRIMARILY VFR THROUGH THE VALID TAF PERIOD. WITH HIGH PRESSURE CENTERED TO THE SOUTH...WINDS AROUND THE PERIPHERY OF THE HIGH WILL RESULT IN WESTERLY WIND FLOW OVER THE FORECAST AREA...GUSTY AT TIMES ESPCLY THIS AFTERNOON. FOG AGAIN OVERNIGHT DEPENDENT UPON THE DEGREE OF RAINFALL THIS AFTERNOON/EVENING WITH POTENTIAL TO SEE AREAS OF LIFR/IFR IN FOG/STRATUS IN THE VALLEYS LATE AND EVEN MVFR ELSEWHERE THAT RECEIVES A HEAVY SHOWER. FOR NOW WILL TREND TOWARD PERSISTENCE FROM LAST NIGHT AND INCLUDE A PERIOD OF MVFR IN FOG AT ALL LOCATIONS EXCLUDING KROA/KBLF...WITH MVFR AT KLYH/KDAN AND IFR AROUND KBCB/KLWB. REPEAT PERFORMANCE LIKELY ON FRIDAY WITH FOG GIVING WAY TO MORE BUILD-UPS BY AFTERNOON WITH AT LEAST SCATTERED TO WIDELY SCATTERED COVERAGE INTO THE EVENING. MODELS INDICATE THAT THE PERSISTENT UPPER LEVEL RIDGE ACROSS THE SOUTHEAST/MID ATLANTIC STATES WILL BE WEAKEN WITH TIME AS THE REMNANTS OF TS BILL MOVE NORTHEAST. THIS WILL ALLOW FOR INCREASING COVERAGE OF SHOWERS ACROSS THE AREA THIS WEEKEND. MODELS SUGGEST THE BEST LIFT OVER OUR AREA FROM TS BILL WILL OCCUR SATURDAY NIGHT INTO EARLY SUNDAY WITH POTENTIAL FOR A PERIOD OF MODERATE TO HEAVY RAIN ASSOCIATED WITH MVFR/IFR CONDITIONS. SOMEWHAT DRIER AIR LOOKS TO ARRIVE EARLY NEXT WEEK BUT IMPULSES TRACKING SOUTHEAST FROM THE UPPER MIDWEST MAY BRING A COUPLE ROUNDS OF SHOWERS/STORMS AND POSSIBLE SUB-VFR MONDAY INTO TUESDAY. && .CLIMATE... AS OF 430 AM EDT THURSDAY... RECORD HIGHS FOR THURSDAY JUNE 18TH... STATION RECORD HIGHS/YEAR ROANOKE 97/1925 LYNCHBURG 96/1944 DANVILLE 96/2007 BLACKSBURG 88/2014 BLUEFIELD 90/2007 LEWISBURG 89/2014 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...JH SHORT TERM...DS LONG TERM...DS AVIATION...JH/NF/PM CLIMATE...JH/PM
Hazardous weather outlook, Jun 18, 2:53 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 253 PM EDT THU JUN 18 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-191900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 253 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREAT WOULD BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE REMNANTS OF TROPICAL DEPRESSION BILL WILL PROGRESS THROUGH THE AREA SATURDAY INTO SATURDAY NIGHT. ANTICIPATE INCREASING GUSTY WINDS AND VERY HEAVY RAIN. AS SOIL MOISTURE INCREASES AROUND THE ROOT SYSTEM OF TREES...THEY WILL BECOME EASIER TO BE BLOWN DOWN BY WINDS GUSTING IN THE 35 TO 45 MPH RANGE...ESPECIALLY IN THE MOUNTAINS. ALSO...THERE WILL BE STRONG SHEAR ASSOCIATED WITH ANY STORMS THAT DEVELOP...THUS INCREASING THE POTENTIAL FOR WIND DAMAGE FROM STORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 2:38 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT THU JUN 18 2015
VAZ007-009-010-181915-
TAZEWELL-SMYTH-BLAND-
238 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL TAZEWELL...NORTHEASTERN SMYTH AND SOUTHWESTERN BLAND
COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS NEAR ASBERRYS...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARION...
CERES...
ASBERRYS...
MARION WYTHEVILLE...
AND ATKINS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3705 8137 3697 8135 3697 8137 3695 8138
3690 8133 3687 8132 3685 8158 3702 8159
TIME...MOT...LOC 1838Z 264DEG 16KT 3696 8154
CFSpecial weather statement, Jun 18, 2:54 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 254 PM EDT THU JUN 18 2015 NCZ001-002-019-181930- WILKES-ASHE-ALLEGHANY- 254 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHE...NORTH CENTRAL WILKES AND WESTERN ALLEGHANY COUNTIES... AT 253 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAUREL SPRINGS... MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPARTA... LAUREL SPRINGS... MC GRADY... DOUGHTON PARK... AND TWIN OAKS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3629 8138 3648 8132 3655 8116 3642 8105 TIME...MOT...LOC 1853Z 243DEG 17KT 3641 8132 CF
Special weather statement, Jun 18, 3:14 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT THU JUN 18 2015 VAZ009-181945- SMYTH- 314 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SMYTH COUNTY... AT 314 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNGRY MOTHER STATE PARK...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARION... CHILHOWIE... MOUNT ROGERS NATIONAL RECREATION AREA... SUGAR GROVE... AND BROADFORD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3693 8168 3694 8137 3676 8127 3681 8170 TIME...MOT...LOC 1914Z 274DEG 24KT 3686 8154 RS
Special weather statement, Jun 18, 3:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT THU JUN 18 2015
VAZ032-182015-
PATRICK-
317 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PATRICK COUNTY...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUFFALO RIDGE...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WOOLWINE...
MEADOWS OF DAN...
BUFFALO RIDGE...
FAIRY STONE STATE PARK...
AND CHARITY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3673 8044 3674 8042 3674 8040 3676 8040
3687 8022 3685 8010 3684 8007 3679 8004
3679 8007 3678 8010 3674 8009 3661 8036
TIME...MOT...LOC 1917Z 242DEG 16KT 3673 8034
RSSpecial weather statement, Jun 18, 3:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 331 PM EDT THU JUN 18 2015 NCZ004-005-182030- ROCKINGHAM-STOKES- 331 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES AND WESTERN ROCKINGHAM COUNTIES... AT 330 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAPELLA...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAYODAN... MADISON... WALNUT COVE... STONEVILLE... AND DANBURY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3626 8034 3640 8038 3650 7991 3625 7990 TIME...MOT...LOC 1930Z 258DEG 15KT 3633 8027 RS
Special weather statement, Jun 18, 3:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT THU JUN 18 2015
WVZ043-182030-
SUMMERS-
333 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SUMMERS COUNTY...
AT 333 PM EDT...A STRONG THUNDERSTORM WAS OVER JUMPING BRANCH...
MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HINTON...
PIPESTEM...
SANDSTONE...
ELLISON...
AND INDIAN MILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3776 8067 3772 8066 3743 8086 3759 8109
3761 8106 3763 8107 3764 8107 3769 8098
3772 8097 3772 8095 3770 8091 3767 8090
3768 8088 3773 8090 3774 8092 3776 8089
3777 8068
TIME...MOT...LOC 1933Z 269DEG 10KT 3767 8097
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:38 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 60 min |
| Jun 17, 9:55 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 35 min |
| Jun 17, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 59 min |
| Jun 17, 10:35 PM EDT | Special Weather Statement | RNK | Carroll | 55 min |
| Jun 17, 10:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 53 min |
| Jun 17, 10:53 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Jun 17, 11:07 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 53 min |
| Jun 17, 11:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 48 min |
| Jun 17, 11:42 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville | 63 min |
| Jun 18, 12:29 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 61 min |
| Jun 18, 1:51 AM EDT | Special Weather Statement | RNK | City of Danville | 24 min |
| Jun 18, 2:21 AM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Jun 18, 2:36 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jun 18, 2:38 PM EDT | Special Weather Statement | RNK | Smyth | 37 min |
| Jun 18, 3:14 PM EDT | Special Weather Statement | RNK | Smyth | 31 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | RNK | Patrick | 58 min |
| Jun 18, 3:59 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Jun 18, 4:17 PM EDT | Special Weather Statement | RNK | City of Galax | 43 min |
| Jun 18, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 54 min |
| Jun 18, 4:25 PM EDT | Special Weather Statement | RNK | Giles | 50 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 64 min |
| Jun 18, 4:46 PM EDT | Special Weather Statement | RNK | Bland | 59 min |
| Jun 18, 4:56 PM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jun 18, 5:33 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 52 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 60 min |
| Jun 18, 6:48 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 45 min |
| Jun 18, 7:03 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 57 min |
| Jun 18, 7:54 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.